MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the straight tortuous and mildly calcified superficial femoral artery.After a 7x100mm eluvia stent was implanted, a 6.0 x 100, 135cm mustang balloon catheter was advanced for post dilation.However, during first inflation at 20 atmospheres for 5 seconds, the balloon burst.The procedure was completed with a non-boston scientific balloon.There were no patient complications reported and patient condition was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 60mm distal from the proximal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15262440
Report Number2124215-2022-31193
Device Sequence Number5603248
Product Code FGE
UDI-Device Identifier08714729793540
UDI-Public08714729793540
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029436412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale